MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) study.It was reported that device leak occurred.The patient was on regular aspirin and clopidogrel regimen prior to consent and screening for the study.Prior to the procedure, aspirin was administered.A left atrial appendage (laa) closure procedure was performed and a 33mm watchman laa closure device was implanted with complete laa seal and deployed device diameter of 27.3mm.After the implant the patient was started on clopidogrel.The patient was discharged on (b)(6) 2019.On (b)(6) 2020, the three-month follow-up core lab transesophageal echo (tee) evaluation revealed an incomplete laa seal with a jet size greater than 5mm.However, the size of largest residual jet around device was reported as 2mm.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10934663
Report Number2134265-2020-16645
Device Sequence Number2478264
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023139722
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/02/2020
Patient Sequence Number1
Patient Age78 YR